Well folks, in case you havent followed my story....I just took my last pill an hour ago. I had 10 today where I normally have 20. So most of you know Im already withdrawing. It's 9:13 and I know its comin. The bad part is, life goes on even if we don't. I wonder how Im gonna deal with tomorrow and my "normal" family. They will know something is wrong. See, they dont anything about addiction the what your body will go thru. They are the lucky ones. So--I will began to pay dearly for the short lived band aids I've been applying to myself over a period of time. This is hard, but I know I need to bear down and get real. So...anybody out there that cares, just thought I'd keep ya posted and give you an update. Thanks for being here and have a good night.
The next few days will be rough, physically and emotionally, but keep reminding yourself that this will pass, and then you will looking at a good clean life to work ahead of you. I think it's great that you don't have any more pills...of course you're not thinking that right now when you are starting to feel like sh**, but you are now at the crossroads and without the pills, you are forced to face up and go through the hard stuff to get to the other side.
We are all here for you, god knows we have been through it and I know you can do. Just keep the resolve to NOT take any more pills, no matter how badly you feel, because that will set you back.
Keep focused on how in a weeks time, you will feel so much better, and you will be able to say that you have a full week clean!
Congratulations...can't wait to hear from you in a week's time saying how good you finally feel!
Pleas keep checking in and letting us know how you are doing, and again, keep reminding yourself that this will pass, and it WILL get better.
We're all here for you!
Thank you so much. You ARE right. This is the only way I face it. I cant taper, I don't have the willpower at all. I'm worried about tomorrow because I have an appointment in 1:00 and its so important that I be there. I just hope I can pull myself off the toliet long enough to go to it. The runs have already started and Ive downed 4 immodiums...what's the max on those if anyone knows. I have a ton of soma...and phenabarb...does anybody know if that will help in the least. Oh yeah, i have a script for clonidine 1 mg and some nuerontin here now. Any info would help. Oh and I have some Zanaflex which is a muscle relaxant or so im told. Help me out here...thank God for this board.
The immodium should help...I'm not certain what the "max" dose is, but I'm fairly sure that you can take a dose every hour or so until the symptoms subside. Check the box to make sure that i'm not leading you wrong, although at this point, too much immodium is not a big deal!
The Soma and pheno should be helpful in terms of calming you down at bedtime, and staving off some of those horrible restless leg syndome stuff and jitteriness. If you can get some sleep, that will definitely help. Plus, it passes time.
I never had much success with the clonidine, but others have said that it worked wonders in terms of reducing the jitteriness, and restless leg syndrome symptoms, so I would try it and see if it helps.
This may sound silly at this point, but if you can get out and do anything active, even a walk around the block, that will help. Aside from killing more time and taking your mind off of the nastiness you are feeling, exercise helps our natural opiates, endorphins, to begin kicking back in. I remember getting so frustrated with not being able to lie still, not being able to sleep, and just not being able to be still and relaxed at all. And exercise totally helped that. Definitely worth a try!
Again, I am so proud of you for embarking on this. It is hard first step, and an uncomfortable one, but it is so important to begin to break the addiction cycle. And from someone who has been through it, and I am sure the others on here will agree, it DOES get better and you will be so proud of yourself when you reach the other side.
You are strong and competent and you can do this! Whatever you do, don't give up now. You are at such an important part of your life, and it really can be the start of something wonderful and new, and a freedom from all of the crap that I'm sure you were dealing with before.
Whatever makes you feel better during this time (except using!) DO it! This is your time to focus on you and pamper yourself as much as you can, and never forgot that what you are doing is a hard thing and you should compliment yourself hourly for your resolve.
Thanks so much eeyore. I will be posting on and off all nite, I guess. One thing though, Ive had 10 today, which is 1/2, the 2 phenabarbs that ive taken are making me so drowsy. Im gonna go lay down and TRY to sleep. Thanks so much once again. Ally
Definitely get as much sleep as you can. it's a saving grace. I'm here rooting for you, and can understand just how you feel, and know that you will pull through it on the other side. Stay focused and strong
Hey Alleycat----Congrats on your decision to get clean!!! The next few days, sleep, eat, pop immodium, and drink lots of fluids. Sleeping does pass the time, if you can. I am here for you, as well. Just give me a yell. I will pray for you, and oh, by the way, my family didn't know about my problem for awhile, til like a couple of weeks ago, and they still weren't supportive. I created this image of super-mom and they don't give sick days in this household. They think i can go and go and go like the energizer bunny....boy are they in for a rude awakening soon!!!
I am routing for ya....
Just checking in to see how you're doing. I'm sure you feel pretty bad right now, but please know that it will get better, and when the physical withdrawal is over, you will be so proud of yourself! And you never have to go through it again...just don't pick up that first pill. In my experience, as time passes and your addiction progresses, the time span that you need to build up your tolerance again gets less and less, and the withdrawals get worse...more motivation to not use anymore. Plus, life can be so good without using. Let us know how you are doing, and know that we're all behind you.
Alley, I hope you are hangin in there!!! I just want to respond to your question about immodium....the max in a 24hr period is 4..I have heard (don't know how much truth there is to it) but too many can be dangerous...so just be careful..a dr told me once that immodium is "demoral turned backwards"...just please be careful...drink lots of fluids..and hot baths help too..
Hi Alleycat! I'm so proud of you man! I know you're feeling bad, but pray and know that it will get better. You hate the pills, remember that. Write a list to yourself about the things you hate about pills- trying to score, figuring out how many to take when you go somewhere, everything. Just hang in there man, and good luck to you! Take care of yourself physically, take lots of vitamins, drink lots of watcer, flush it out. If you've got Xanax, those help a lot. Sorry if this is repetitive, I didn't have time to read all the posts b/c I'm going to bed, but that caught my eye and I wanted to tell you that I'm proud of you, you've got what it takes. It's going to be so great to be free of these pills!
when I was in medical detox they gave me phenobarb every 4 hours, and flexiril. I had the opposite problem, I was constipated. your mood swings will continue for a long time. I've been off since aug 18 and am still weak, an emotional mess, cying every day. it takes a while for your brain to rewire itself to work correctly. I took three weeeks off and really could have used 4 or 5 before I can function at a very stressfull job. good luck to you, and remember there is an end to this, it just takes a while.
Never forget the fallen heros of 9-11
[This message has been edited by cetiya (edited 09-24-2003).]
You will be remembered with love and pride PFC Jack Fossum. Semper Fi!
My thoughts are with you...This board is a saving grace..because we are all dealing w/ so much of the same issues..
Clonidine really helps alot w/ coming off the opiates..it makes you tired but it does allieviate many w/d symptons..phenobarbital..i dont know maybe after you come off the clonidine/immodiom/fluids..etc.Just for a chill out..
The main thing is flushing the opiates out..5 to 7 days and then dealing w/ the other stuff..tiredness/depression/muscle aches..sleep/eat light/fluids/herbal teas/and then maybe if you take some of the cash you now have cos your not using..get a facial/massage..buy something for yourself..treat yourself good.
Im gonna have to ditch my holding pattern of suboxone soon..(in a month or so..so i thinking of this now).
Its been an easier ride using this to get off the hard stuff..and to relearn what life is like to not fill myself full of drugs on a daily basis..but its not real recovery.What you are doing is the REAL THANG!
I have been clean before..about 2 yrs..and it was tough but i was free..And..i wanna get there again..
I wish you freedom from your addiction...all of us..
I agree with cetiya...they suck and the ligering and nagging symptoms take time but they do go away...Im 4 months clean and feel pretty great...but it took about 2 1/2 months to feel like I do now...it will happen, trust me.